Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Miami, FL
NWS Miami, FL issued this dense fog advisory at Jan 24, 2021, 4:13 AM EST for 7 counties in Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 4:13 AM EST (09:13 UTC)
- Expired
- Jan 24, 2021, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS72 KMFL 240913 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 413 AM EST Sun Jan 24 2021 FLZ063-066-067-069>071-073-241400- /O.NEW.KMFL.FG.Y.0002.210124T0913Z-210124T1400Z/ Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, and Shark Valley 413 AM EST Sun Jan 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Glades, Hendry, Inland Palm Beach, Coastal Collier, Inland Collier, Inland Broward and Inland Miami-Dade Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Molleda
1 follow-up statement
997 WWUS72 KMFL 241031 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 531 AM EST Sun Jan 24 2021 FLZ072-074-075-174-241400- /O.EXA.KMFL.FG.Y.0002.000000T0000Z-210124T1400Z/ Metro Broward-Metro Miami-Dade-Mainland Monroe-Far South Miami- Dade- Including the cities of Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Flamingo, and Everglades National Park 531 AM EST Sun Jan 24 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Metro Broward, Metro Miami-Dade, Mainland Monroe and Far South Miami-Dade Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ FLZ063-066-067-069>071-073-241400- /O.CON.KMFL.FG.Y.0002.000000T0000Z-210124T1400Z/ Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, and Shark Valley 531 AM EST Sun Jan 24 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Glades, Hendry, Inland Palm Beach, Coastal Collier, Inland Collier, Inland Broward and Inland Miami-Dade Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Jan 24, 3:59 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 24, 3:59 AM EST, 14 minutes before
Area Forecast Discussion National Weather Service Miami FL 359 AM EST Sun Jan 24 2021 .SHORT TERM (Today through Monday)... A cold front which extends from the central Atlantic to over the NW Bahamas early this morning connects to a weak mesoscale low pressure over the Gulf Stream between Jupiter and Grand Bahama Island. Light winds south of the front early this morning and higher surface moisture values are once again leading to patches of fog and stratus over the area. Pinning down areas that will have fog versus stratus will be hard as clouds associated with the front are disrupting the radiational cooling. In any event, the chance of reduced visibility will continue through mid-morning over most of South Florida. Area doppler radars are picking up on a few showers over the Gulf Stream associated with the front. The mesoscale low and front will move slowly south today and tonight, which will put these features in the general proximity of the Palm Beach County coast. For this reason, will continue to carry a slight chance of showers for coastal Palm Beach County today, and for the SE Florida coast in general tonight. All in all, no major impacts expected from any precipitation. After lows in the upper 50s to mid 60s this morning, highs will range from the upper 70s near the coasts to the lower 80s interior. On Monday, the aforementioned front will dissipate over the Gulf Stream on Monday as high pressure surface and aloft build into South Florida from the south and east. A few showers will remain over the Atlantic, but not expected to affect land areas of South Florida. Wind will become southeast to south as surface high pressure builds from the subtropical Atlantic and mid/upper level high pressure strengthens over the NW Caribbean and SE Gulf of Mexico. These features will trigger a noticeable warming trend beginning Monday and lasting through the middle of the week, as southeast to south wind will raise temperatures to above normal values. For Monday, lows will be in the 60s and highs in the lower to mid 80s. The highest daytime temperatures should be over inland SW Florida and lowest along the coasts. .LONG TERM (Monday Night through Saturday)... Generally benign weather conditions across South Florida throughout the extended forecast period, with the primary stories being above average temperatures, potential fog development each morning, and a cold front late in the week which will bring hazardous marine and coastal conditions. Tuesday and Wednesday: A mid/upper-level trough initially over the western CONUS will gradually translate eastward through the week -- eventually crossing the Ohio Valley by Thursday. During the early part of the week, a deep-layered ridge will build across the region -- with surface high pressure centered over the western Atlantic waters. The increasing thickness values in association with the deep ridge combined with persistent low-level positive theta-e advection will support a period of above average temperatures across South Florida. Maximum temperatures on Tuesday and Wednesday will range from the lower 80s near the coasts to the middle/upper 80s over inland areas. These maximum temperatures are about 5-8 degrees above the climatological average for this time of year. Minimum temperatures during this period will also be above average (generally ranging from the lower to upper 60s). We will continue to monitor fog potential during this period. Rain chances during this time-frame will remain low owing to the stable thermodynamic structure aloft and minimal forcing for ascent. Thursday through Saturday: The previously mentioned mid/upper-level trough will be tracking eastward from the Ohio Valley -- inducing surface cyclogenesis over the mid-Atlantic states or just offshore. This surface low will rapidly deepen over the western Atlantic waters, allowing a trailing cold front to move through South Florida on Thursday. The low-level mass response will cause surface winds to veer ahead of the approaching cold front -- greatly reducing pre-frontal confluence and associated forcing for ascent across the narrow/weak warm sector. Anticipate a slight chance of showers in association with a weak frontal band of precipitation moving through the area during the day on Thursday and generally breaking up as it progresses southward. Behind the cold front, surface flow will quickly transition to a northeasterly direction as the deepening surface low ejects into the Atlantic waters. Winds and seas will increase/build during this period, leading to hazardous marine and beach conditions (see marine and beach sections below). The enhanced northeasterly flow off the Atlantic waters will act to moderate the post frontal air mass across South Florida. That being said, minimum temperatures will be below average on Saturday morning, especially across inland areas where drainage flow will allow for localized radiational cooling amidst weak cold air advection. && .AVIATION(06Z TAFS)... Tricky forecast with a front in the general vicinity and the possibility of IFR conditions. Maintained some continuity from previous forecast and indicated prevailing MVFR with TEMPO IFR from 09z-13z at all terminals from a combination of ceiling and/or visibility restrictions. Conditions will gradually improve 13z-15z, with VFR thereafter. A few SHRA over the Atlantic could get close to KPBI, but minor impacts expected. Light offshore wind through 18z, then seabreezes 10 knots or less after 18z. && .MARINE... Wind and seas will be on the low side today, then increase out of the SE in the Atlantic waters tonight through Monday night. Winds and seas will be near caution values during this time frame over the Atlantic waters. A few showers associated with the weak front mentioned above will linger over the Atlantic waters through Monday. On Tuesday and Wednesday, high pressure building back into South Florida will decrease winds and seas. Some patchy sea fog is possible over the Gulf of Mexico waters off Collier and Mainland Monroe County Tuesday and Wednesday. A stronger cold front will move down the Florida peninsula Wednesday night and through South Florida on Thursday. Stronger winds and building seas will accompany and follow the front as it moves through, deteriorating marine conditions for the latter part of the week. && .BEACHES... The rip current risk is expected to remain on the low side today weekend, but increase to moderate to perhaps high levels Monday and Tuesday along the Atlantic beaches as SE winds increase along with a long period northeast swell. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 68 82 70 / 10 20 10 0 West Kendall 81 65 82 67 / 0 10 10 0 Opa-Locka 80 66 82 67 / 10 10 10 0 Homestead 78 65 79 67 / 0 10 10 0 Fort Lauderdale 80 67 80 69 / 10 20 10 0 N Ft Lauderdale 79 67 81 68 / 10 20 10 0 Pembroke Pines 79 67 81 67 / 10 20 10 0 West Palm Beach 79 67 81 67 / 20 20 20 0 Boca Raton 80 67 80 68 / 10 20 10 0 Naples 77 62 79 65 / 0 0 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Monday and Aviation/Marine...Molleda Monday Night through Saturday...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 23, 4:22 PM EST, 11 hours 51 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 422 PM EST Sat Jan 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 241100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 422 PM EST Sat Jan 23 2021 ...Patchy To Areas of Fog Possible Late Tonight Into Early Sunday... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Visibility: Patchy to areas of fog may reduce visibility to less than 1/4 mile across portions of the area late tonight into early Sunday morning. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Reduced visibility in fog is expected Sunday morning and possibly the next couple of nights. The rip current risk will increase at the Atlantic beaches Sunday, possibly reaching moderate to high levels Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.